MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORTHOCORD SUTURE VIOLET/BLUE, W/MO-6 NEEDLES, 12PK; POLYDIOXANONE SUTURE

MEDOS INTERNATIONAL SARL ORTHOCORD SUTURE VIOLET/BLUE, W/MO-6 NEEDLES, 12PK; POLYDIOXANONE SUTURE
Catalog Number 223115
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The product is not available for evaluation.Multiple attempts to retrieve the device have unsuccessful, the complaint device has not been returned.Should at some point the complaint device is returned, the file will be re-opened so the evaluation and root cause can be added.A batch record review has been conducted to determine if there were any internal processing issues, which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.No preventative or corrective action is required.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The sales representative reported broken orthocord sutures during an anterior cruciate ligament (acl) procedure.He stated the it was five (5) sutures total that broke.All of the sutures broke after the anchor was inserted and the surgeon was pulling sutures to test strength.These sutures came in packs of two (2) so they went through three (3) packs of sutures.The surgeon ended up using fiberwire to complete the procedure with no patient consequences.There was a thirty (30) minute delay.The sales representative stated it was a (b)(6) male with good bone quality.This was not a revision surgery.No further information could be provided.These sutures come in a box of twelve (12), the customer is returning the remaining packs of sutures of this lot they have for evaluation and as a courtesy we replaced the whole box for the customer.Please see also medwatch reports 1221934-2018-51217 and 1221934-2018-51220.

Brand Name
ORTHOCORD SUTURE VIOLET/BLUE, W/MO-6 NEEDLES, 12PK
Common Device Name
POLYDIOXANONE SUTURE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ  CH-2400
MDR Report Key7673714
Report Number1221934-2018-51219
Device Sequence Number19174964
Product Code NEW
UDI-Device Identifier10886705008858
UDI-Public10886705008858
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K040004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/11/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Catalogue Number223115
Device Lot NumberGE2569
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2013
Initial Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR